Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 26, 2007, 11:21 AM CDT for Montgomery County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 11:21 AM CDT (16:21 UTC)
- Expired
- Apr 26, 2007, 11:50 AM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 261621
SVRLSX
ILC135-261700-
/O.NEW.KLSX.SV.W.0102.070426T1621Z-070426T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 AM CDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL NOON CDT
* AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES WEST OF LITCHFIELD...AND MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAYMOND...
FARMERSVILLE...
WHITE OAK...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3932 8971 3909 8971 3935 8942 3935 8954
3953 8955 3953 8971
$$
CVKING3 follow-up statements
000
WWUS53 KLSX 261626
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT THU APR 26 2007
ILC135-261700-
/O.CON.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1125 AM CDT THU APR 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...
AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HONEY BEND...OR ABOUT
NEAR LITCHFIELD...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HONEY
BEND...RAYMOND...WAGGONER...HARVEL AND WHITE OAK.
LAT...LON 3928 8971 3914 8971 3935 8953 3953 8954
3953 8958
$$
CVKING000
WWUS53 KLSX 261636
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT THU APR 26 2007
ILC135-261700-
/O.CON.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1136 AM CDT THU APR 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 1 MILE NORTHWEST OF HONEY BEND...OR ABOUT 8
MILES NORTH OF LITCHFIELD...MOVING NORTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...FARMERSVILLE...WAGGONER...HARVEL AND WHITE OAK.
LAT...LON 3928 8971 3924 8964 3937 8954 3953 8954
3953 8958
$$
CVKING000
WWUS53 KLSX 261650
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT THU APR 26 2007
ILC135-261701-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1151 AM CDT THU APR 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3928 8971 3924 8964 3937 8954 3953 8954
3953 8958
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:50 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 26, 4:50 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT THU APR 26 2007 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL SATURDAY NIGHT)...SPLIT FLOW REGIME WILL PERSIST TIL THE END OF THE WEEK WITH PATTERN CHANGE TO THEN OCCUR AS HI-AMPLITUDE RIDGE BUILDS IN OVER THE WRN/CNTRL CONUS DURING THE WEEKEND. MAIN WX STORY REMAINS THE STACKED LO SYSTEM OVER THE LOWER MO VALLEY WHICH WILL TAKE A NEWD TURN INTO THE GREAT LAKES REGION BY FRIDAY THANKS TO APPROACHING /KICKER/ FROM THE PAC NW. MODELS ARE IN DECENT AGREEMENT ON H500 MASS FIELDS THRU TONIGHT...BUT THEN DIVERGE SIGNIFICANTLY ON HANDLING OF SYS OVER THE NRN ROCKIES ATTM DESTINED TO EVENTUALLY BE THE /KICKER/ TO THE LO CURRENTLY OVER THE LOWER MO VALLEY. 00Z NAM LOOKS UNREASONABLE AND UNREALISTIC...DROPPING THE SHORTWAVE SWD TOO QUICKLY...AND WEDGING IT PERFECTLY IN- BETWEEN TWO SIGNIFICANT SYSTEMS TO ITS NE AND SW. NO OTHER MODEL DOES THIS...AND SO IT IS VERY MUCH THE OUTLIER. OTHER MODELS KEEP THIS SHORTWAVE AND DROP IT SEWD IN THE MAIN FLOW IN THE WAKE OF THE DEPARTING STACKED LO SYSTEM...SWEEPING IT S OF THE FA ON FRIDAY NIGHT AND EARLY SATURDAY. THIS SOLUTION IS PREFERRED...AND NOTICED THAT THE 06Z NAM HAS COME MORE IN LINE WITH THE OTHER MODELS ALTHOUGH IT IS ABOUT 6-12 HOURS SLOWER ON ITS SEWD TRANSLATIONAL SPEED. PREFER GFS MODEL FOR THIS FORECAST PACKAGE. FOR TODAY...WITH STACKED SYSTEM SET TO TRACK BETWEEN KSTL AND KUIN THIS MORNING AND THEN PULL AWAY THIS AFTERNOON...LOOK FOR LO CLOUDS TO LINGER TO THE LEFT OF THE LO PRES TRACK THRU THE DAY AND THEN FILL BEHIND AND BUILD EWD. THIS WILL ALLOW FOR PCPN THAT IS MOVING OVER THE NRN FA TO PIVOT AND LINGER OVER THIS REGION FOR MUCH OF THE DAY. THE COLD AIR ALOFT FROM THIS SYSTEM WILL ENHANCE MID LEVEL LAPSE RATES AND SO WILL SEE A THUNDER THREAT UNTIL SYSTEM BEGINS TO PULL AWAY LATER TODAY AND MAY LEAD TO LOCALIZED HEAVY RAINFALL TOTALS. THE VORT CENTER ASSOCIATED WITH THE STACKED SYSTEM WILL SWING THRU THE SERN AND ERN FA PRIMARILY THIS MORNING AND AS AIR DE- STABILIZES AHEAD OF SFC CDFNT TRAILING SWD FROM THE STACKED SYSTEM...SHOULD SEE SCT TSRA DEVELOPMENT OVER A RELATIVELY SMALL WINDOW OF TIME BEFORE CDFNT PUSHES THRU ENTIRELY. SOME SCT SHRA WILL LINGER OVER THE FA THRU THE DAY FROM DEEP CYCLONIC CURVATURE IN WAKE OF SYSTEM AND ALSO LOOK FOR LOW CLOUDS TO BUILD IN FROM THE NW. TEMPS IN THE NW PART OF THE FA WILL RISE LITTLE...WITH TEMPS ELSEWHERE PEAKING JUST BEFORE CD FROPA AND THEN FALLING SOME AS STRONG LO LEVEL CAA AND LOW CLOUDS MOVE IN. PREFER COLDER MOS TEMPS IN THE NWRN FA AND WARMER MOS TEMPS ELSEWHERE. FOR TONIGHT...RAIN TO FINALLY END IN THE EVENING IN THE NERN HALF OF THE FA BUT DEEP CYCLONIC CURVATURE TO PERSIST THRU THIS PERIOD WHICH WILL LARGELY RESULT IN CLOUDS HANGING AROUND. GENERALLY FAVORED THE WARMER MOS MIN TEMPS. FOR FRIDAY AND FRIDAY NIGHT...CYCLONIC CURVATURE TO FADE AS CLOUDS SLOWLY EXIT THE REGION...LINGERING LONGEST IN SWRN IL. CLOUDS FROM NEXT SYSTEM APPROACHING FROM THE W WILL BEGIN TO ENTER LATE IN THE AFTERNOON. MOS TEMPS GENERALLY ACCEPTED...ALTHOUGH COOLER PREFERRED IN THE NERN HALF AND WARMER IN THE SWRN HALF AS MIXING HEIGHTS DEEPEN. A H500 SHORTWAVE IS EXPECTED TO PASS TO THE S DURING THIS TIME AND ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH...ENOUGH MODELS HAVE JUMPED ON BOARD TO WARRANT A LOW CHANCE POP AT THIS TIME IN THE SRN FA. ELSEWHERE...SHOULD SEE INCREASING CLOUDS. TES && .AVIATION... FOR THE 06Z TAFS...LOW PRESSURE WILL MOVE EAST NORTHEAST ALONG THE STATIONARY FRONT FROM SOUTHWESTERN MISSOURI AT 05Z TO NEAR KSTL BY 12Z. FIRST BAND OF SHRA WITH ISOLD TSRA WILL LIFT NEWD ACROSS ERN MO/SWRN IL EARLY THIS MORNING. EXPECT PRECIP TO LAST LONGER NORTH OF THE LOW TRACK AT KCOU AND KUIN THAN AT KSTL/KSUS. LIFR CONDITIONS CURRENTLY EXIST AT KUIN...AND SHOULD MOVE INTO KCOU AS LOW PASSES. LOWER ATMOSPHERE WILL REMAIN VERY MOIST...AND EXPECT CIGS TO STAY IN THE IFR/LIFR RANGE AT KCOU/KUIN FOR THE NEXT 12-24 HOURS...WITH MVFR/SOME IFR AT THE KSTL/KSUS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 26, 5:15 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 AM CDT THU APR 26 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 515 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR PORTIONS OF SOUTHWEST ILLINOIS UNTIL EARLY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TODAY...MAINLY THROUGH EARLY AFTERNOON...WITH THE THREAT DIMINISHING HEADING INTO THE LATE AFTERNOON. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH PERSISTENT AND SLOW MOVING RAIN AND THUNDERSTORMS EXPECTED AT LEAST INTO EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVER PARTS OF SOUTHWEST ILLINOIS THROUGH EARLY AFTERNOON. TES
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.